Forum

Does anyone take Amitriptylene and Citalopram?

Hi,

I’ve been taking Citalopram for 4 months and now my GP has prescribed Amitriptylene, as I’ve been suffering with really bad headaches. I’ve been feeling sick for the last few days and wondered if it could be due to the Amitriptylene, although I have taken it before without any problem. I googled it and found there are warnings about taking them together and now I am worried! I am taking 10mg Amitriptylene and 20mg Citalopram, is this dosage safe to take? Also taking 300mg Pregabalin daily.

Thanks

Fizzy x

Hi Fizzy, I have been on 25mg of Amitriptyline for years and started on citalopram about 2 years ago at 20mg which has now increased to 40mg. My gp did say not everyone can take two together but I have been fine with no side affects at all. Hope your headaches and sickness improve, might be worth mentioning it to your gp. Jane x

Hi Fizzylegs,

What is with the preferences

and then your question?

That is weird…

You’re lucky I actually bothered to continue to scroll down and actually read your question because I very nearly just left the page thinking it was a mistake.

Anyway… if you were put on amytriptiline for the headaches could it have been because the headaches were actually migraines? Migraines can cause nausea as well as headache and amytriptiline is very commonly prescribed to prevent them.

The concern about using citalopram and amytriptiline together is that very rarely using two drugs of this same group at the same time (SSRI’s) can cause a reaction called Serotonin Syndrome which is where because both the drugs are working in the same way they can cause you to get too much serotonin in your brain giving rise to a various symptoms. I only know about this because I was in hospital last week really sick with a query diagnosis of severe migraine, query MS flare or possibly Serotonin Syndrome. As it turned out in my case it was a MS flare brought on by a particularly bad UTI and a migraine from hell.

Headache and nausea alone are not symptoms of Serotonin Syndrome. Symptoms may include things such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea.

But as always with any concerns particularly where medications are involved, don’t take our word for it! Do check with your Dr if you have any concerns.

Also do be aware that amytriptiline does take up to a couple of weeks to build up to full therapeutic levels so you may still get migraines for a bit after starting it. (You don’t say how long exactly you have been on it)

Hope this helps and you feel better soon.

B

PS Please put me out of my misery and explain the preferences, the Union Jack and English stuff… Most odd and confusing

Hi, I’m on 20mg citalopram and 50mg amitriptyline to help me sleep, I’m fine with both x

Preferences

Preferences

Thanks all for taking the time to reply to my post.

My hubby has just rung me to say he is feeling sick and a few others at work are too, so it sounds like I may have a virus, rather than it being the medication that has affected me.

My headaches have actually gone, as Amitriptylene seems to work very well for me, so it was just the nausea that was really bothering me. Hoping it has gone by the time I go on holiday!

Thanks

Fizzy x

Preferences

English

Preferences

Preferences

Preferences

Preferences

English

Preferences

You have a massive gap between the body of your posts and then a row of union jacks. It’s very difficult to follow your posts as we have to scroll down so far to reach the next answer.

I take Citalopram and Amitripytine. I take 40mg of Citalopram for anxiety/panic and 25 or 50 mg of amitriptyline for pain.

They are different types of anti-depressants. The usual dose of Amitriptyline ( a tri-cyclic) for depression is 150-300 mgs, but the dosage for pain starts at 10mg. Huge difference.

It’s worth taking notes of the side-effects to be aware of seratonin syndrome. It’s always good to be aware. It’s keeping it all in proportion and not panicking that’s difficult!

I had a swollen abdomen last week and according to the internet, this was possibly a very bad thing. However, after making a GP appointment, the swelling disappeared - I’d injected Rebif where I shouldn’t. I have pretty awful stretch-marks and injected right in the very thin skin. I didn’t have to see my GP after all.

xxxx

Hi Fizzy,

As Anon above said your posts start with the word Preferences then have these huge gaps which means we have to scroll down for ages before the actual body of your post and then a row of Union Jacks, followed by the word English. It has vanished in your first post now but is still there in your other replies. Can you not see it yourself? You may have some weird virus or something going on in your computer

B

Preferences

English

Preferences

Hi,

No, I can’t see anything different at all and no huge gaps or preferences to change? I am using a Mac and wonder if this could be the problem…Mac’s don’t usually get viruses, but I’m running anti-virus and it hasn’t picked anything up. I can’t understand the Union Jacks either…I hope I haven’t offended anyone!!

I will try logging off and shutting down or maybe posting from the pc, otherwise I will have to stop posting

Fizzy x

Hi Fizzy Legs, I’m guessing you may be using some kind of assistive device to enter and read posts. But it’s screwing with their appearance. As others have said, you keep getting the word “preferences”, then a huge gap, then a row of Union Jacks, before the main text even starts. If people don’t bother to scroll down, it looks like your post has nothing in it, except this “preferences” stuff, and a load of blank space. I don’t have the feeling it’s a virus. It looks like it’s a feature of whatever you’re using, which presumably could be turned off somewhere. Tina x

Hi,

Yes, I see what you mean now! I have logged in on the PC and it is now visible…I have just been using my MacBook for the past year and nobody has mentioned it before. Have my posts always appeared in this way?

Fizzy x

Hmmm, wondering if it is something to do with the AdBlocker that I have installed on it, might remove it and see what happens!

Hi Anonymous,

Thanks for your reply. I will take note of the side effects, thank you. Hope you are ok now, it must have been quity scary.

Fizzy x

…and thanks everyone for scrolling down my rather confusing posts!!!

Going back to try the Mac again now!

Preferences

English

Preferences

Back on the Mac now, can anyone tell me if my post is appearing ok now please?

Hi,

Still there!!!

Doubt it is the Mac though because I use a Mac too and also have Adblocker installed. Might be a weird spammer attacking the site through your user name rather than anything you are doing

Try reporting the problem to the Mods. I have a feeling it may be a problem at the MS site’s end…

Good luck and let’s hope it gets sorted. Not your fault.

B

Preferences

English

Preferences

Oh no Did all my posts appear ok from the PC?

I will report to the mods and see if they can help.

Thanks

And I have no idea why my post came up as Anon…

I didn’t click the Anon option… Aaaaaaghhhhh, the gremlins are out in force today!

B

Yes, the post from the PC was fine… Let’s hope the Mods can help. Poor Mods, they do earn their hard earned non-existent keep

I hope mine from my Mac with Adblocker are coming up OK!!! Anyone seeing anything odd with mine???

B

Oh and btw, I hope you feel better soon and stop feeling sick. If it is just a stomach virus going around you should be OK soon. But bleugh in the meantime

Sort of forgot your original problem with all the Union Jacks etc!

B xx